Jump to content


Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Photo

Swelling/Puffiness


  • Please log in to reply
6 replies to this topic

#1 omaeva

omaeva

    Silver Member

  • Members
  • PipPipPipPip
  • 161 posts
  • Location:CA

Posted 07 March 2008 - 10:00 AM

I've always had problems with Swelling of my eyes, face, hands and feet which tends to go down during the day. But I'm noticing that lately (past year) that now I tend to swell up again towards the end of the night. Has anyone found anything to help relieve this? Is it a precursor to anything? I told my rheumatologist so he's aware, but didn't really say anything. I'm not suffering because of it, but some of my issues are just cosmetic and the fact that I can't do my make up a certain way in the morning because I look like I got punched. :lol: Not drinking water a few hours before sleep used to help but now not at all.

Thank you all

#2 Sweet

Sweet

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,890 posts

Posted 07 March 2008 - 11:48 AM

Hi,
One of the best things you can do for this, is drink a TON of water. Water pushes out water. Also a lot of the meds we take cause this problem.
Warm and gentle hugs,

Pamela
ISN Support Specialist
International Scleroderma Network (ISN)

#3 omaeva

omaeva

    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 161 posts
  • Location:CA

Posted 07 March 2008 - 12:45 PM

Pamela,

Medication like a diuretic or prescription something I should ask my doctor about?

#4 Sweet

Sweet

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,890 posts

Posted 07 March 2008 - 01:39 PM

What I meant is medication such as anti-inflammatory will actually cause us to retain water. Perhaps you can talk with your doctor to see what meds you are on that may be causing you this problem. Yes, you could also ask him/her about a diuretic. I know I have to take on about 1-2 times a week. It seems to go in spurts and really depends on how much Ibuprofen I take. I hope this helps, hang in there!
Warm and gentle hugs,

Pamela
ISN Support Specialist
International Scleroderma Network (ISN)

#5 omaeva

omaeva

    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 161 posts
  • Location:CA

Posted 07 March 2008 - 04:55 PM

oh I'm not on any medication aside from the nitro ointment.
But thank you for your input

#6 kelowna52

kelowna52

    Silver Member

  • Members
  • PipPipPipPip
  • 242 posts
  • Location:Washington

Posted 08 March 2008 - 01:09 PM

Good afternoon to all of you. Pamela, I did not know that Anti Inflamatory medication can cause water retention. I was just started on this new anti inflamatory med for the body pain a couple of weeks ago, do you think that could be causing some of this bloating I'm having?

Jackie S.

#7 Sweet

Sweet

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,890 posts

Posted 08 March 2008 - 03:09 PM

Jackie,

It certainly could be. Frankly I didn't know either until I complained to my rheumatologist. He said anti-inflammatories are notorious for it.
Warm and gentle hugs,

Pamela
ISN Support Specialist
International Scleroderma Network (ISN)